Alert archive / Alabama / Special Weather Statements in 2025
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at May 28, 2025, 1:07 AM CDT for Marshall County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2025, 1:07 AM CDT (06:07 UTC)
- Expired
- May 28, 2025, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Huntsville, AL
- Hail
- 0.00 in
- Wind
- 30
County Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
084
WWUS84 KHUN 280607
SPSHUN
Special Weather Statement
National Weather Service Huntsville AL
107 AM CDT Wed May 28 2025
ALZ006>008-016-280645-
Marshall AL-Madison AL-Morgan AL-Cullman AL-
107 AM CDT Wed May 28 2025
...CLUSTERS OF HEAVY SHOWERS WITH GUSTY WINDS WILL IMPACT NORTHERN
MARSHALL...SOUTHEASTERN MADISON...NORTHEASTERN CULLMAN AND
SOUTHEASTERN MORGAN COUNTIES THROUGH 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking several clusters of heavy
showers within the advisory area. Movement was generally to the east
at 20 mph.
HAZARD...Wind gusts of 30-40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grant, Baileyton, Guntersville, Arab, Hulaco, Columbus City, Morgan
City, Lake Guntersville St Park, Eva, and Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these showers and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3421 8674 3437 8684 3460 8629 3436 8617
TIME...MOT...LOC 0605Z 247DEG 17KT 3438 8658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
70/DDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at May 28, 12:58 AM CDT, 9 minutes earlier.
Area forecast discussion, May 28, 12:58 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1258 AM CDT Wed May 28 2025 ...New AVIATION... .NEAR TERM... (Rest of tonight and Wednesday) Issued at 1031 PM CDT Tue May 27 2025 A distinct mid-level shortwave trough will spread east- northeastward from eastern OK/western AR into the Cumberland Plateau vicinity by 12Z Wednesday, within the circulation around a stationary upper-level low over southwestern MN. In response to this, a weak surface wave will lift northeastward from western/middle TN into central KY, with evening showers and thunderstorms expected to continue to spread eastward and out of the region as low-level flow veers to SW in the wake of a trailing surface trough. Although a local enhancement to local wind profiles (provided by a weakening MCV moving northeastward across central AL) provided sufficient shear for a couple of tornadoes earlier this evening, latest radar data suggests that convection is weakening quickly with the onset of the diurnal cooling cycle. If skies manage to remain even partially clear overnight, moist boundary layer conditions and light WNW flow will support the development of fog (some of which could be locally dense). However, current IR satellite data indicates a broad region of low and mid-level stratus to the northwest of the CWFA, and with this cloud cover expected to spread southeastward, we will not advertise fog in the grids at this point. Present indications are that the shortwave trough (initially across the Cumberland Plateau) will accelerate northeastward into the northern Mid-Atlantic states tomorrow, as the primary upper low spreads southeastward into southern WI. As this occurs, mid- level SW flow of 35-45 knots will veer to the west and drop into the 20-30 knot range, and with prevailing light WNW flow at the surface (lack of low-level convergence), we expect a much lower coverage of precipitation compared to previous days. Skies will be mostly cloudy for much of the day, with highs in the m-u 70s. && .SHORT TERM... (Wednesday night through Friday night) Issued at 1031 PM CDT Tue May 27 2025 Although light northerly flow and dry conditions will persist across the region on Wednesday evening, showers and elevated thunderstorms will spread northward into the region from the central Gulf Coast by early Thursday morning as elevated warm advection strengthens downstream from a developing area of low pressure across central TX. This trend will continue throughout the late morning hours, with a gradual increase in coverage/intensity anticipated during the afternoon as the surface wave shifts into the Arklamiss and winds return to the south (advecting a moist/unstable boundary layer northward once again). Present indications are that the low will being to deepen at a more considerable rate on Thursday night/Friday morning as it lifts northeastward into the Cumberland Plateau and interacts with a rather intense 500-mb shortwave trough digging southeastward across the Upper Midwest. Strengthening mid-level flow and deep- layer ascent provided by this wave will support development of a broken QLCS along the low's trialing cold front, with this feature expected to shift rapidly southeastward across the CWFA early Friday morning (exiting our southeastern counties by 12-15Z Friday). With our region located well within the moist/unstable warm sector of the low (prior to the arrival of the cold front), shear and instability will support a risk of damaging wind/large hail with the most intense cells both within the QLCS and potentially across the open warm sector well ahead of the front. At this point, the risk for even a brief tornado appears rather low (compared to the past couple of days) due to the unfavorable time of day for frontal passage and indications that the WSW low- level jet may only reach 20-25 knots in intensity. Deep-layer NW flow in the wake of the departing trough and cold front will advect a cooler/drier airmass into the region Friday/Friday night, with some wrap-around clouds and light rain possible in the northeastern corner of the CWFA during the day on Friday. && .LONG TERM... (Saturday through Tuesday) Issued at 1031 PM CDT Tue May 27 2025 Global models suggest that dry conditions will persist across the TN Valley on Saturday. However, a band of showers will likely evolve to our north (from the Mid-MS Valley into the southern Appalachians) within a weak low-level confluence zone provided by a reinforcing/continental high building southward from Canada. Although this activity will be largely driven by the diurnal warming cycle, as the high migrates further southeastward into the central Appalachians late in the weekend and the surface confluence axis drifts southward, there is some concern for development of showers and thunderstorms in our region on Sunday. However, this will ultimately depend on where the surface boundary lies (and this could be to our northeast). In any event, instability will be fairly low (but sufficient for lightning/thunder) and NW winds aloft will only be in the 20-25 knot range, so organized severe convection is not anticipated at this point. An even drier surge of air will arrive on Sunday night and persist through Tuesday as the center of the high pressure cell migrates eastward from the central Appalachians and off the southern Mid-Atlantic coast. && .AVIATION... (06Z TAFS) Issued at 1258 AM CDT Wed May 28 2025 Bands of mod-hvy SHRA occurring to the east of a subtle surface trough will continue to impact portions of north-central and northeast AL early this morning. However, this activity should remain sufficiently far to the south/east of both terminals to avoid inclusion of precipitation in the TAFs. In the wake of the trough, light BR/FG has begun to develop in a few locations, with low stratus elsewhere. Based on trends in observational data, we feel more confident in IFR-level stratus at HSV/MSL and will include that as the prevailing condition (with a TEMPO for minor vsby reductions in light fog included from 6-10Z). Stratus/fog will dissipate rather quickly by 15Z, with mostly sunny skies and lgt NW winds tomorrow aftn. Although a few SHRA/TSRA will be possible, coverage is expected to be much lower (compared to previous days) and we will not mention in the TAFs at this point. Development of light BR/FG will be possible once again tomorrow evening, but with an increase in high clouds expected prior to Midnight we will not mention in the forecast attm. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...None. TN...None. && NEAR TERM...70/DD SHORT TERM...70/DD LONG TERM...70/DD AVIATION...70/DD
In the hours before
Special weather statement, May 27, 8:08 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Huntsville AL
808 PM CDT Tue May 27 2025
ALZ006-007-280200-
Madison AL-Morgan AL-
808 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MADISON AND EAST
CENTRAL MORGAN COUNTIES THROUGH 900 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Redstone Arsenal, moving northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Maysville, Gurley, Laceys Spring, Farley, Ryland, Hampton Cove,
Redstone Arsenal, Owens Cross Roads, Whitesburg, and Brownsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3474 8635 3473 8636 3463 8636 3461 8633
3451 8653 3453 8655 3449 8656 3447 8661
3456 8673 3486 8645
TIME...MOT...LOC 0108Z 237DEG 17KT 3456 8664
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, May 27, 9:14 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
914 PM CDT Tue May 27 2025
ALZ006-009-280300-
Madison AL-Jackson AL-
914 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON AND
NORTHEASTERN MADISON COUNTIES THROUGH 1000 PM CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gurley, or 11 miles southeast of Moores Mill, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paint Rock, Maysville, Skyline, Princeton, Estillfork, Hytop,
Brownsboro, Larkin, Francisco, and Gurley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3486 8594 3460 8637 3472 8654 3499 8638
3499 8617
TIME...MOT...LOC 0214Z 222DEG 19KT 3472 8639
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPLocal storm report, May 27, 9:53 PM CDT, 3 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
953 PM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM Tstm Wnd Dmg 3 SSW Redstone Arsenal 34.64N 86.67W
05/27/2025 Madison AL Broadcast Media
Marshall Space Flight Center. Unoccupied
warehouse had damage to roof and side.
Possible tornado.
&&
RBSpecial weather statement, May 27, 10:04 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1004 PM CDT Tue May 27 2025
ALZ009-TNZ097-280345-
Jackson AL-Franklin TN-
1004 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON AND
SOUTHEASTERN FRANKLIN COUNTIES THROUGH 1045 PM CDT...
At 1003 PM CDT, Doppler radar was tracking a strong thunderstorm near
Skyline, or 15 miles northwest of Scottsboro, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bass, Skyline, Princeton, Jericho, Estillfork, Pleasant Groves,
Hytop, Anderson, Hollytree, and Stevenson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3472 8620 3483 8631 3509 8596 3490 8578
TIME...MOT...LOC 0303Z 234DEG 20KT 3485 8616
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, May 27, 10:42 PM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1042 PM CDT Tue May 27 2025
ALZ008-009-280430-
Marshall AL-Jackson AL-
1042 PM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL AND
SOUTHWESTERN JACKSON COUNTIES THROUGH 1130 PM CDT...
At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grant, or 12 miles southwest of Scottsboro, moving northeast at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dutton, Hollywood, Grant, Langston, Martintown, Lim Rock, Woodville,
Larkinsville, Section, and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3455 8590 3450 8631 3453 8632 3456 8631
3457 8633 3458 8630 3459 8630 3460 8632
3463 8635 3481 8592 3461 8581
TIME...MOT...LOC 0342Z 247DEG 19KT 3457 8624
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, May 28, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
107 AM CDT Wed May 28 2025
ALZ006>008-016-280645-
Marshall AL-Madison AL-Morgan AL-Cullman AL-
107 AM CDT Wed May 28 2025
...CLUSTERS OF HEAVY SHOWERS WITH GUSTY WINDS WILL IMPACT NORTHERN
MARSHALL...SOUTHEASTERN MADISON...NORTHEASTERN CULLMAN AND
SOUTHEASTERN MORGAN COUNTIES THROUGH 145 AM CDT...
At 105 AM CDT, Doppler radar was tracking several clusters of heavy
showers within the advisory area. Movement was generally to the east
at 20 mph.
HAZARD...Wind gusts of 30-40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grant, Baileyton, Guntersville, Arab, Hulaco, Columbus City, Morgan
City, Lake Guntersville St Park, Eva, and Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these showers and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3421 8674 3437 8684 3460 8629 3436 8617
TIME...MOT...LOC 0605Z 247DEG 17KT 3438 8658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:16 PM CDT | Tornado Warning | HUN | Madison | 29 min |
| May 27, 7:39 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 33 min |
| May 27, 8:08 PM CDT | Special Weather Statement | HUN | Madison | 52 min |
| May 27, 8:15 PM CDT | Tornado Warning | HUN | Madison, Morgan | 26 min |
| May 27, 8:50 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 25 min |
| May 27, 9:14 PM CDT | Special Weather Statement | HUN | Jackson | 46 min |
| May 27, 10:04 PM CDT | Special Weather Statement | HUN | Jackson | 41 min |
| May 27, 10:42 PM CDT | Special Weather Statement | HUN | Jackson | 48 min |
| May 28, 1:57 AM CDT | Special Weather Statement | HUN | Marshall | 48 min |
| May 28, 2:55 AM CDT | Special Weather Statement | HUN | Marshall | 50 min |
| May 28, 3:49 AM CDT | Special Weather Statement | HUN | Marshall | 56 min |
| May 28, 4:19 AM CDT | Special Weather Statement | HUN | DeKalb | 41 min |
| May 28, 5:05 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| May 28, 5:41 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 49 min |
| May 28, 6:43 AM CDT | Areal Flood Warning | HUN | DeKalb, Marshall | 3 hr |
| May 28, 1:32 PM CDT | Areal Flood Warning | HUN | DeKalb | 3 hr |
| May 27, 7:42 PM CDT | Special Weather Statement | HUN | Lincoln, Moore | 48 min |
| May 27, 8:20 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 55 min |
| May 27, 8:31 PM CDT | Tornado Warning | HUN | Franklin | 29 min |
| May 27, 9:12 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 42 min |
Nearby
Special Weather Statements in Alabama, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.